Dykman, Mark and Smelyanskiy, V. N. and Luchinsky, D. G. and Mannella, R. and McClintock, Peter V. E. and Stein, N. D. (1998) Large fluctuations in a periodically driven dynamical system. International Journal of Bifurcation and Chaos, 8 (4). pp. 747-754. ISSN 0218-1274Full text not available from this repository.
Fluctuations in a periodically driven overdamped oscillator are studied theoretically and experimentally in the limit of low noise intensity by investigation of their prehistory. It is shown that, for small noise intensity, fluctuations to points in coordinate space that are remote from the stable states occur along paths that form narrow tubes. The tubes are centered on the optimal paths corresponding to trajectories of an auxiliary Hamiltonian system. The optimal paths themselves, and the tubes of paths around them, are visualized through measurements of the prehistory probability distribution for an electronic model. Some general features of fluctuations in nonequilibrium systems, such as singularities in the pattern of optimal paths, the corresponding nondifferentiability of the generalized nonequilibrium potential, and the feasibility of their experimental investigation, are discussed.
|Journal or Publication Title:||International Journal of Bifurcation and Chaos|
|Subjects:||Q Science > QC Physics|
|Departments:||Faculty of Science and Technology > Physics|
|Deposited By:||Professor P. V. E. McClintock|
|Deposited On:||08 Mar 2010 15:19|
|Last Modified:||20 Oct 2016 01:40|
Actions (login required)